Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Is Keppra used for epilepsy?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2004
Answered : 3091 Questions
Question
86 year old female in last stages of AHD has had 5 epileptic seizures in last year. Prescribe to take Keppra (2-500mg tablets per day) Is this a typical treatment and what are early stage possible side effects
Tue, 12 Jun 2018 in Brain and Spine
 
 
Answered by Dr. Olsi Taka 2 hours later
Brief Answer:
It is a typical treatment.

Detailed Answer:
I read your question carefully and I understand your concern regarding side effects.

Keppra in general is a very popular first choice drug to prevent seizures with efficacy in a wide range of seizure types. In someone of that age, in the elderly it is even more preferred, it would be the initial best choice in most cases that age. That is because it has a low frequency of side effects compared to other antiseizure medications and in addition to that it doesn't interact with other drugs (unlike many other antiseizure drugs) the patient might be taking. So I completely agree with that choice.

Most common side effects are drowsiness, fatigue, nervousness, irritability. However less common than most other alternatives.

I remain at your disposal for other questions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor